Alert archive / Texas / Red Flag Warnings in 2016
Red Flag Warning 4, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Feb 10, 2016, 4:16 AM CST for 11 counties in Texas. It took effect at Feb 10, 2016, 12:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2016, 4:16 AM CST (10:16 UTC)
- In effect from
- Feb 10, 2016, 12:00 PM CST
- Expired
- Feb 10, 2016, 7:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
Counties Briscoe County, TX, Childress County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Hale County, TX, Hall County, TX, King County, TX, Motley County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 95 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3027 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
410 WWUS84 KLUB 101016 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 416 AM CST WED FEB 10 2016 TXZ023>026-029>032-036>038-101830- /O.NEW.KLUB.FW.W.0004.160210T1800Z-160211T0100Z/ SWISHER-BRISCOE-HALL-CHILDRESS-HALE-FLOYD-MOTLEY-COTTLE-CROSBY- DICKENS-KING- 416 AM CST WED FEB 10 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING FOR THE FAR SOUTHERN TEXAS PANHANDLE...NORTHERN SOUTH PLAINS...AND NORTHERN ROLLING PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING. * WIND...WEST TO WEST SOUTHWEST 10 TO 15 MPH INCREASING TO 15 TO 25 MPH WITH GUSTS TO 35 BY 2 PM...DECREASING AFTER 7PM. * HUMIDITY...11 TO 14 PERCENT * FUELS...DRY AND CURED * IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...DRY FUELS...AND WARM TEMPERATURES CAN CREATE RAPID FIRE GROWTH. && $$ JORDAN
2 follow-up statements
380 WWUS84 KLUB 101803 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1203 PM CST WED FEB 10 2016 TXZ023>026-029>032-036>038-110100- /O.CON.KLUB.FW.W.0004.000000T0000Z-160211T0100Z/ SWISHER-BRISCOE-HALL-CHILDRESS-HALE-FLOYD-MOTLEY-COTTLE-CROSBY- DICKENS-KING- 1203 PM CST WED FEB 10 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR THE FAR SOUTHERN TEXAS PANHANDLE...NORTHERN SOUTH PLAINS... AND NORTHERN ROLLING PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... * WIND...WEST TO WEST SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH...DECREASING AFTER 7PM. * HUMIDITY...11 TO 14 PERCENT * FUELS...DRY AND CURED * IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...DRY FUELS...AND WARM TEMPERATURES CAN CREATE RAPID FIRE GROWTH. && $$
843 WWUS84 KLUB 110106 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 706 PM CST WED FEB 10 2016 TXZ023>026-029>032-036>038-110215- /O.EXP.KLUB.FW.W.0004.000000T0000Z-160211T0100Z/ SWISHER-BRISCOE-HALL-CHILDRESS-HALE-FLOYD-MOTLEY-COTTLE-CROSBY- DICKENS-KING- 706 PM CST WED FEB 10 2016 ...RED FLAG WARNING HAS EXPIRED FOR THE FAR SOUTHERN TEXAS PANHANDLE...NORTHERN SOUTH PLAINS... AND NORTHERN ROLLING PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... THE BREEZY WEST TO SOUTHWEST WINDS HAVE SUBSIDED TO BELOW CRITICAL THRESHOLDS THIS EVENING...WHILE RELATIVE HUMIDITY VALUES HAVE SLOWLY COMMENCED TO CLIMB TO OR SLIGHTLY ABOVE 15 PERCENT. AS SUCH...THE RED FLAG WARNING WAS ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Feb 10, 3:33 AM CST, 43 minutes earlier.
Area forecast discussion, Feb 10, 3:33 AM CST, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 333 AM CST WED FEB 10 2016 .SHORT TERM... PUBLIC FORECAST CONDITIONS SHOULD BE FAIRLY PLEASANT FOR THIS TIME OF YEAR...WHILE FIRE WEATHER CONCERNS WILL INCREASE THIS AFTERNOON ACROSS THE ENTIRE AREA AND ESPECIALLY ACROSS THE NORTHERN ROLLING PLAINS. 00Z UPPER-AIR ANALYSIS SHOWS DRY NORTHWESTERLY FLOW IN PLACE ALOFT WITH STRONGER JET-LEVEL WINDS WEST OF THE FORECAST AREA ACROSS THE CENTRAL PART OF THE COUNTRY. NORTHWESTERLY FLOW CONTINUES DOWN TO THE 850 HPA LEVEL AS WELL WHICH WILL KEEP DRY AIR IN PLACE ALONG WITH CLEAR SKIES. AT THE SURFACE...DEWPOINTS REMAIN IN THE MID TEENS ACROSS THE CAPROCK WITH HIGHER DEWPOINTS ACROSS THE ROLLING PLAINS. AS WE PROGRESS THROUGH THE DAY...MODELS FORECAST THAT THE FLOW ALOFT WILL TRANSITION TO MORE OF A WESTERLY DIRECTION RESULTING IN A BROAD BUT DEEPENING LEE SURFACE TROUGH WITH THE AXIS CENTERED THROUGH THE TEXAS PANHANDLE DOWN INTO THE PERMIAN BASIN. THE INCREASING PRESSURE GRADIENT AT THE SURFACE WILL HELP TO INCREASE WIND SPEEDS THROUGH THE AFTERNOON BUT BIGGER CONCERN WILL BE STRONGER WIND SPEEDS ON TOP OF THE MIXED BOUNDARY LAYER THROUGH THE AFTERNOON. ALL MODELS FORECAST AN AREA OF 30-40 KNOT 850 HPA WESTERLY WIND SWINGING OUT ACROSS THE PANHANDLE AND ACROSS THE NORTHERN AND NORTHEASTERN PART OF THE FORECAST AREA. FORECAST SOUNDINGS SHOW THE BOUNDARY LAYER DEPTH INCREASING INTO THIS LEVEL WHICH WILL ALLOW HIGHER WIND SPEEDS TO MIX DOWN TO THE SURFACE. THE RESULT WILL BE SOME GUSTY WINDS ACROSS THE NORTHERN ROLLING PLAINS AND NORTHERN SOUTH PLAINS INTO THE SOUTHERN TEXAS PANHANDLE...WITH BIGGER IMPACTS IN FIRE WEATHER CONDITIONS SO SEE THE FIRE WEATHER SECTION BELOW AND FIRE WEATHER FORECAST FOR MORE DETAILS. THE MAIN IMPACT IN SENSIBLE WEATHER WILL BE HIGH TEMPERATURES CLIMBING INTO THE MID 70S FOR THE CAPROCK AND LOW 80S FOR THE ROLLING PLAINS. DOWNSLOPE WARMING COMPONENT THANKS TO THE WEST WIND AND AMPLE SUNSHINE SHOULD HELP BUMP TEMPS TODAY WELL ABOVE NORMAL FOR THIS TIME OF YEAR. WIND SPEEDS WILL GRADUALLY DECREASE AFTER SUNSET AS THE BOUNDARY LAYER DECOUPLES AND THE PRESSURE GRADIENT RELAXES. A COLD FRONT WILL MAKE SOUTHWARD PROGRESS THROUGH THE OVERNIGHT HOURS AND IS FORECAST TO BE CLOSE TO EXITING THE FORECAST AREA BY SUNRISE THURSDAY. A BIT OF COOLER AIR WILL ARRIVE BEHIND THE FRONT WHICH MAY IMPACT MIN TEMPERATURES DOWNWARD A BIT MAINLY ACROSS THE NORTHERN ZONES. BIGGEST IMPACT WILL BE TO KEEP WIND SPEEDS UP OVERNIGHT SO THAT RADIATIONAL COOLING DOES NOT DOMINATE HOW LOW MIN TEMPS WILL FALL. JORDAN .LONG TERM... VERY LITTLE ADJUSTMENT MADE TO THE LONG TERM GRIDS WITH ABOVE AVERAGE TEMPERATURES AND DRY CONDITIONS EXPECTED TO BE THE GENERAL RULE. THE MAIN CHALLENGE CONTINUES TO BE PINPOINTING THE STRENGTH AND TIMING OF THE MODEST COLD FRONTS THAT WILL IMPACT THE REGION EVERY DAY OR TWO. AFTER A VERY WARM FEBRUARY DAY TODAY WE WILL SEE OUR FIRST FROPA OF THE PERIOD EARLY THURSDAY. THIS FRONT WILL BRING A NORTHERLY WIND SHIFT AND MINOR COOLING...THOUGH AFTERNOON TEMPERATURES WILL STILL BE ABOVE AVERAGE WITH HIGHS WELL INTO THE 60S. WEAK SURFACE TROUGHING IN THE LEE OF THE SOUTHERN ROCKIES UNDER NORTHWEST FLOW ALOFT WILL BRING A QUICK RETURN TO DOWNSLOPE BREEZES EARLY FRIDAY. STRONG INSOLATION AND THE DRY DOWNSLOPING BREEZES WILL SUPPORT HIGHS RISING INTO THE UPPER 60S TO LOWER 70S FRIDAY BEFORE THE NEXT COLD FRONT BACKDOORS THROUGH THE SOUTH PLAINS FRIDAY NIGHT. THIS SECOND FROPA WILL BE ASSOCIATED WITH A PROGRESSIVE 1045 MB SURFACE HIGH THAT WILL PLUNGE OUT OF CANADA THROUGH THE MIDWEST. WEST TEXAS WILL ONLY EXPERIENCE A BRIEF GLANCING BLOW...BUT IT WILL KNOCK HIGHS DOWN INTO THE UPPER 50S OR LOWER 60S OVER THE NORTHEAST ZONES ON SATURDAY...WHILE A MORE LIMITED INFLUENCE SHOULD KEEP READINGS SEVERAL DEGREES HIGHER UP ON THE CAPROCK. A BRIEF PERIOD OF RETURN FLOW ON THE BACK SIDE OF THE DEPARTING SURFACE HIGH MAY ATTEMPT TO CARRY IN SOMEWHAT IMPROVED MOISTURE LEVELS AND MAYBE EVEN BRING THE RISK OF LOW CLOUDS EARLY SUNDAY...BUT VEERING SURFACE FLOW WILL LIMIT ANY THREAT/DURATION. ANOTHER WEAK COLD FRONT WILL FOLLOW SUNDAY OR SUNDAY EVENING...THOUGH HIGHS ARE STILL EXPECTED TO MAKE IT INTO THE 60S BOTH SUNDAY AND MONDAY AS THIS FRONT WILL HAVE MINIMAL COOLING ASSOCIATED WITH IT. THERE IS AN OUTSIDE SHOT A FEW SHOWERS COULD TRY AND FIRE ALONG THE FRONT AS IT ENCOUNTERS THE BETTER MOISTURE LATE SUNDAY ACROSS THE FAR EASTERN ZONES...BUT THE MUCH BETTER CHANCES WILL BE FURTHER EAST INTO NORTH TEXAS. ATTM 10 PERCENT POPS APPEAR SUFFICIENT ACROSS OUR FAR EASTERN ZONES LATE SUNDAY INTO EARLY MONDAY. WE MAY SEE TEMPERATURES VENTURE BACK UP INTO THE 70S BEYOND THAT /BY TUESDAY/ AS DRY DOWNSLOPING WINDS REDEVELOP. && .FIRE WEATHER... RED FLAG CONDITIONS ARE EXPECTED TO DEVELOP ACROSS THE TEXAS PANHANDLE INTO THE NORTH CENTRAL SOUTH PLAINS AND NORTHERN ROLLING PLAINS BY THIS AFTERNOON. A GRADUAL INCREASE IN WIND SPEEDS ARE EXPECTED AND THE WIND DIRECTION WILL BE GENERALLY FROM THE WEST. A DRY AIRMASS WILL BE IN PLACE RESULTING IN MINIMUM RH VALUES FALLING INTO THE MID TEENS BY THIS AFTERNOON. BIGGEST UNCERTAINTY ON WHERE THE RED FLAG WARNING WILL BE NEEDED IS HOW THE STRONGEST WINDS WILL DEVELOP THROUGH THE DAY. THIS MORNING...THE STRONGEST WIND IS FORECAST TO DEVELOP ACROSS THE TEXAS PANHANDLE WITH A GRADUALLY SHIFT INTO CENTRAL OKLAHOMA. THE SOUTH PLAINS AND ROLLING PLAINS WILL BE ON THE WESTERN EDGE OF THE STRONGEST LOW AND MID-LEVEL WINDS WITH THE GREATEST POTENTIAL FOR MEETING TIME AND SPEED CRITERIA ACROSS THE NORTHERN ROLLING PLAINS. WEST OF A DIMMITT...LUBBOCK...TO ASPERMONT LINE...WIND SPEEDS ARE FORECAST TO NOT REMAIN HIGH ENOUGH TO MEET THE TIME REQUIREMENT FOR RED FLAG CONDITIONS. HOWEVER...DRY AIR AND BREEZY CONDITIONS WILL STILL WARRANT CARE AND A FIRE DANGER STATEMENT WILL BE ISSUED FOR AREAS NOT COVERED BY A RED FLAG WARNING. NEEDLESS TO SAY...IT WILL NOT BE A GOOD DAY TO DO ANY BURNING ANYWHERE IN THE LUBBOCK CWA. JORDAN && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 7 PM CST THIS EVENING FOR TXZ023>026-029>032-036>038. && 14/23
Hazardous weather outlook, Feb 9, 5:17 PM CST, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 517 PM CST TUE FEB 9 2016 TXZ021>044-102330- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 517 PM CST TUE FEB 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY VERY WARM...DRY AND GUSTY SOUTHWESTERLY WINDS WILL CREATE ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY AFTERNOON.
Nearby
Red Flag Warnings in Texas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.